Alert archive / California / Wind Advisories in 2019
Wind Advisory 35, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 25, 2019, 4:22 AM PST for Imperial County, Riverside County, San Bernardino County, California. It took effect at Nov 25, 2019, 12:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 4:22 AM PST (12:22 UTC)
- In effect from
- Nov 25, 2019, 12:00 PM PST
- Expired
- Nov 26, 2019, 6:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516 WWUS75 KPSR 251222 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 522 AM MST Mon Nov 25 2019 CAZ562-260030- /O.NEW.KPSR.WI.Y.0035.191125T2000Z-191126T0300Z/ Imperial County Southwest- 422 AM PST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From noon today to 7 PM PST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-260030- /O.NEW.KPSR.WI.Y.0035.191125T2000Z-191126T1400Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 422 AM PST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From noon today to 6 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
006 WWUS75 KPSR 251539 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 839 AM MST Mon Nov 25 2019 CAZ564-568-260345- /O.EXB.KPSR.WI.Y.0035.191125T2000Z-191126T0900Z/ Chuckwalla Mountains-Chiriaco Summit- Including the cities of Imperial Hot Mineral Springs and Chiriaco Summit 739 AM PST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Chuckwalla Mountains and Chiriaco Summit. * WHEN...From noon today to 1 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-260300- /O.CON.KPSR.WI.Y.0035.191125T2000Z-191126T0300Z/ Imperial County Southwest- 739 AM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From noon today to 7 PM PST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-260345- /O.CON.KPSR.WI.Y.0035.191125T2000Z-191126T1400Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 739 AM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From noon today to 6 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
217 WWUS75 KPSR 252030 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 130 PM MST Mon Nov 25 2019 CAZ562-260300- /O.CON.KPSR.WI.Y.0035.000000T0000Z-191126T0300Z/ Imperial County Southwest- 1230 PM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From noon today to 7 PM PST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-261200- /O.CON.KPSR.WI.Y.0035.000000T0000Z-191126T1400Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1230 PM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From noon today to 6 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-568-260900- /O.CON.KPSR.WI.Y.0035.000000T0000Z-191126T0900Z/ Chuckwalla Mountains-Chiriaco Summit- Including the cities of Imperial Hot Mineral Springs and Chiriaco Summit 1230 PM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Chuckwalla Mountains and Chiriaco Summit. * WHEN...From noon today to 1 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
013 WWUS75 KPSR 260833 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 133 AM MST Tue Nov 26 2019 CAZ564-568-260945- /O.EXP.KPSR.WI.Y.0035.000000T0000Z-191126T0900Z/ Chuckwalla Mountains-Chiriaco Summit- Including the cities of Imperial Hot Mineral Springs and Chiriaco Summit 1233 AM PST Tue Nov 26 2019 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... $$ CAZ560-261400- /O.CON.KPSR.WI.Y.0035.000000T0000Z-191126T1400Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1233 AM PST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Western portion of Joshua Tree National Park. * WHEN...Until 6 AM PST early this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 25, 3:50 AM PST, 32 minutes earlier.
Area forecast discussion, Nov 25, 3:50 AM PST, 32 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 450 AM MST Mon Nov 25 2019 .UPDATE...Updated Aviation Discussion... && .SYNOPSIS... Mild and dry conditions will continue through early this week. Another potent weather system will approach from the northwest on Wednesday. This system will likely bring periods of rain across the lower deserts beginning by late Wednesday to early Thursday before tapering off late this week and into the early weekend. Snow across portions of the Arizona high country and Joshua Tree National Park is also likely during the second half of the week and into the weekend. Temperatures late this week and into next weekend will be sharply cooler. && .DISCUSSION... A mostly dry weather pattern with a slight cooling trend will prevail for the first half of the week as dry cyclonic northwesterly flow aloft and falling heights develop today ahead of and with a weather system that is quickly dropping through the northwest coast. Near normal high temperatures will climb into the upper 60s to low 70s today across the deserts. Satellite imagery shows high cirrus clouds streaming into southern AZ from the southwest off of a closed low pressure system that remains situated offshore from Baja. Today the fast moving open wave system will progress southeast through the Intermountain west and skirt by to the northeast through the 4-Corners region late tonight and on Tuesday morning. This system will manage to bring a chance of precipitation to NE-E AZ and the higher elevations east of Phoenix late tonight and early tomorrow morning. A gradual cooling trend also begins Tuesday as a result of that system with highs only reaching the low to mid 60s in the lower deserts. Behind that system a strong low pressure storm system continues to be on track to dig south into S-central CA on Wednesday and S CA and far NW MX on Thursday. The latest operational model runs and ensembles are starting to have better agreement on the onset of precipitation and the position of the system. Late Wednesday night to Thursday morning appear to be the most likely time for the the onset of precipitation across the lower deserts ahead of the main front which is expected to pass through Phoenix Thanksgiving night. The heaviest downpours which also include a chance of some embedded thunderstorms will be from midday Thanksgiving and could last well into Thursday night. The system is also back on track to dig sufficiently far south to maintain good moisture advection into the region with healthy PW peaking above 0.9 in., mixing ratios above 6gm/kg and an elevated southwesterly IVT stream into the region. Storm total QPF for Phoenix has bounced back to about 1.1-1.8 in. for Phoenix and 2-4 in. for the higher elevations north and east of Phoenix and lower amounts out west. So the threat of localized flash flooding is a real possibility, especially for the higher elevations north and east of Phoenix where pronounced upslope conditions will persist from late Wednesday to Thursday night and Friday. Ensembles continue to maintain the strong dynamics of this system including pronounced PVA and near vertical thermal packing and frontal forcing. With plenty of cold air snowfall could also begin at JTNP out west on Wednesday as snow levels drop to below 4Kft there. For the higher elevations east of Phoenix beginning near 4kft significant snow is expected by late in the week and into the weekend. Snow accumulations above 5kft could reach up to 4-12 in. A secondary sheared vort max will rotate around the base of the trough and into the region on Thursday night before the system begins to rapidly lift out to the northeast on Friday. By Friday evening the system will already be pushing into the Plains. Much colder air behind the system will move in across the deserts on Friday with cold core and upslope precipitation lingering across the deserts into the weekend. By Friday highs will only be in the 50s across the deserts with lows by Saturday morning in the 30s to near 40 in Phoenix and even colder on Sunday morning when Phoenix will drop to 39 degrees with a good chance of subfreezing lows in scattered locales across the lower deserts. && .AVIATION...Updated at 1150Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Increasing winds this afternoon will be the primary aviation concern under mostly clear skies. Light east winds this morning will quickly veer by early afternoon with a brief period of a light cross runway component possible. By late afternoon and early evening, gusts near or above 20kt may develop ahead of an approaching frontal boundary. A period of LLWS may also be a concern this evening depending on the amount of decoupling. Southeast California/Southwest Arizona including KIPL and KBLH: Increasing wind speeds will be the primary aviation hazard through tonight under clear skies. Light and variable winds this morning will become more S/SW by early afternoon. Stronger gusts will quickly materialize by mid afternoon with speeds frequently above 25kt. These stronger winds will persist into the evening before a front and northerly winds push down the Colorado River valley. Wind speeds should eventually diminish somewhat late tonight. && .FIRE WEATHER... Tuesday through Saturday: Expect a slight chance of showers across the eastern high country on Tuesday morning with cooler temperatures and breezy conditions in the morning. By the middle of the week, precipitation chances return as a strong low pressure system approaches the region. High chances for wetting rains are seen late in the week from Wednesday night into Friday. The late week weather system will also bring cooler to much cooler temperatures and breezy to at times windy conditions. Min RH values in the upper teens will be seen in SE CA on Tuesday with all other min RH values staying above to well above 20 percent in all locales and at all times through the period. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Sawtelle AVIATION...MO/Kuhlman FIRE WEATHER...Sawtelle
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 12:28 PM PST | Winter Storm Watch | PSR | San Bernardino | 48 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.